hi, i am 23 years old and i have 2 children and one on the way. I am about 15 weeks along. Before my last son i have never used any kind of drug. After i had my last son about 1 1/2 years ago i had alot of problems with my back. After i had him i was given lortabs for the pain. Again before this i have never taken any. I loved the feeling they gave me & how they made me function. After my script was gone i continued taking them and still do. On average i will usually take anywhere from 2-5 pills a day. When i found out i was pregnant i tried first to slow down & i soon stopped cold turkey. I felt like my life was ending. My entire body hurt and mentally i could not function or not as i was used to while taking them. In my head i felt that it was better to take them and slow down then to feel the way i did. I know this is very selfish of me but i am only being honest. My ob does not know that i take them, i am afraid of what he may say or think. I also heard that taking them while pregnant can get social workers involved & thats the last thing i want! I know i need to tell him and i plan to at my next visit. I have looked everywhere online as to what are the effects on the baby & i have found none. I just want to know that i am not the horrible mother that i feel like & that there are others with the same problem. Has anyone ever taken them while pregnant? If so how long during the pregnancy and what was the effects to the baby. I also want to say that although i know i need to stop i really really don't want to because i am afraid of how i will feel afterwards. Please do not judge me, i am beating myself up pretty bad over this and i have nobody that i can talk to about it. Please if anyone has been through or is going through the same please give your advice and knowledge on this subject.
Hey, you do need to talk to your O.B. about this, he can help you get off the Lortabs safely for you and the baby. Most likely he will have you wait until your 2nd trimester to detox because that's when it's safest and the risk of miscarriage is least. Social Services does not get involved just because your taking pain medications and your pregnant...don't listen to every scary rumor you hear, that will cause you to make bad decisions.
Talk to your O.B., listen to his advice and work with him to come up with a plan to safely get you off the Lortab. You don't want to have a newborn addicted to hydrocodone, that would be a very bad and unfair situation to your child.
The Following User Says Thank You to katlin09 For This Useful Post: ashamedmommy3 (05-29-2012)
Thanks for the reply. I do plan on talking to him about it, but i feel that (actually i know) he doesn't either take me serious or his job one. Since my last pregnancy i have had these crazy spells causing me to get dizzy, twitch then black out. I told him that my eyes are open when this happens but i can't see. And to me that is serious considering during my 8th month of my last pregnancy i did this but i was at walmart and fell on my belly when i blacked out. I feel if he doesn't take that serious then why would he care about my taking pills. My medical is temporary and i cannot switch doctors. Both the blacking out and use of lortabs is really bothering me and i don't know how to make him see that this is serious and i am not lying.
Hon, you have to make a choice here....even with temporary medical you can switch Dr.'s even if it means going to your local free clinic....If your Dr. doesn't care about your medical conditions it amounts to about the same as not going to the Dr. You need to be seeing a Dr. that takes you and your medical issues seriously, no matter what they are. Every pregnancy is different and serious, just because you've had kids before, no Dr. should be blase about your treatment and ignore important things that are going on with you.
In regards to the Lortab problem, your going to need a caring, educated Dr. that will work with you on this. You can safely get off the pain meds, but it does need to be done in a way that's safe for your unborn baby.
You've got some thinking to do here and some tough decisions to make.
Dear Ashamed, I think you need to call the office and speak to his nurse. Perhaps if you go into detail with her and explain your concerns she will know you are serious and can help you. I hope you are able to get off the loratabs for your babies sake, including your children at home. They need their Mommy to have a clear head too so that you can make the right choices and decisions for them.
You are not alone. I am 24 weeks pregnant, 23 years old, mommy of two & in almost the same boat you are. Only difference is i am in severe pain daily, i have a contract written with my PM doctor and take what is prescribed to me. It doesn't make me feel any better though. I wish i did not need the meds to function normally, but i do. I was diagnosed with Lyme disease a little over a year ago and it has completely ruined my life. I did not take any meds with my first two. So i do feel ashamed. My PM doctor has assured me that my baby will be fine. There are some women that take very high doses of pain meds due to chronic illnesses and they have very healthy babies. However, if you are not prescribed them and are abusing them, you could have issues with your baby being taken away and going through withdraws after being born. My baby is very healthy and active, and he is growing great. Doctor is not concerned. But you should try to seek help either through a PM doctor or your obgyn. Tell them the truth. You don't want your baby taken away from you at birth.... good luck. Trust me, I know its not easy....
Last edited by moderator2; 06-04-2012 at 11:45 AM.
The following 2 users give hugs of support to: bmjmommy katlin09 (06-04-2012), Weez2012 (06-04-2012)
I have been pain pills for the past 7 years. On and off. I stopped during my last pregnancy but started up as soon as I had my daughter. I found out I'm pregnant again and managed to get thru the detox again. Which is hell but you will get thru it. Taper off of what u have and be done with it. You should only have 3-4 bad days of wd. Hot baths, tylenol, a multivitamin, and good friends will help. Better not to take any other prescriptions. I've done hours of research ...its no good to prentend that staying on will help u and your baby. There ARE many problems that can occur
....blindness, retardation ...facial deformities. can u handle that? Wouldn't it be better to quit? You can do it. Yes its possible.